MAUDE Adverse Event Report: ICOTEC AG VADER® PEDICLE SYSTEM; VADER® PEDICLE SYSTEM, NUT SCREW

ICOTEC AG VADER® PEDICLE SYSTEM; VADER® PEDICLE SYSTEM, NUT SCREW
Model Number 16-57-41000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Mfr report #: 3006493760-2026-00003 a patient noticed increasing pain which led to a follow-up imaging (date not reported) where it was noticed that nut screws loosened.A revision surgery was performed ((b)(6) 2026).During the revision it was detected that two pedicle screws were broken.The surgeon decided to replace the pedicle system.Earlier ((b)(6) 2023), the patient had implanted an icotec pedicle system with a revision on (b)(6) 2024 (mdr no.(b)(4) where the surgeon decided to implant a 5.5 mm diameter pedicle rod from a third party manufacturer (off-label).During this revision the rod was secured in the pedicle screws using new icotec nut screws.
 
Additional Manufacturer Narrative
Icotec attempted to obtain the retrieved devices for investigation.To date, these have not been made available.Analysis of the relevant production records of the nut screws and pedicle screws did not identify any anamolies that could be a cause of the event.The torque wrenches used in the surgery for final tightening the nut screws were tested at icotec.The instruments functioned as intended.It can therefore be concluded that the torque wrench was not the root cause of the adverse event.The use of icotec pedicle screws and icotec nut screws together with a 5.5 mm diameter pedicle rod from a third-party manufacturer (off-label) has not been tested and approved by icotec.Current information is insufficient to permit a valid conclusion of the cause of this event.Based on the information available, no corrective actions are proposed.A follow-up report will be submitte.

Brand Name
VADER® PEDICLE SYSTEM
Common Device Name
VADER® PEDICLE SYSTEM, NUT SCREW
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ  9450
MDR Report Key25345301
Report Number3012602431-2026-00052
Device Sequence Number5105581
Product Code NKB
UDI-Device Identifier07640140431994
UDI-Public07640140431994
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2026
Report Date (Section F) 05/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16-57-41000
Device Catalogue Number16-57-41000
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/10/2026
Event Location Hospital
Date Report to Manufacturer05/31/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/31/2026